Alert archive / Ohio / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 84, NWS Cleveland, OH

July 20, 2023Knox County, Marion County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2023, 8:26 PM EDT for Knox County, Marion County, Morrow County, Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 8:26 PM EDT (00:26 UTC)
Expired
Jul 20, 2023, 9:15 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, OH, Marion County, OH, Morrow County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:00 PM EDTTSTM WND DMGMount Vernon, OHScattered tree damage across Knox County, especially western and southwestern portions of the county. Time estimated via radar.
Jul 20, 9:00 PM EDTTSTM WND DMGMount Vernon, OHScattered tree damage across Knox County, especially western and southwestern portions of the county. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 2:45 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2049 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2049 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

222 
WUUS51 KCLE 210026
SVRCLE
OHC083-101-117-210115-
/O.NEW.KCLE.SV.W.0084.230721T0026Z-230721T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
826 PM EDT Thu Jul 20 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Marion County in north central Ohio...
  Morrow County in north central Ohio...
  Knox County in north central Ohio...

* Until 915 PM EDT.

* At 825 PM EDT, a severe thunderstorm was located near Ashley, or 9
  miles north of Delaware, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
  Cardington, Centerburg, Ashley, Danville, Waldo, Chesterville,
  Sparta, Waterford, Edison, Marengo, Fulton, Martinsburg, Gann and
  Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4041 8292 4044 8316 4056 8313
      4058 8294 4050 8218 4048 8218 4024 8221
TIME...MOT...LOC 0025Z 275DEG 43KT 4041 8301 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
3 follow-up statements
292 
WWUS51 KCLE 210041
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
841 PM EDT Thu Jul 20 2023

OHC101-210051-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-230721T0115Z/
Marion OH-
841 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4041 8292 4042 8302 4048 8302
      4049 8296 4056 8296 4058 8294 4050 8218
      4024 8221
TIME...MOT...LOC 0041Z 272DEG 38KT 4041 8280 

$$

OHC083-117-210115-
/O.CON.KCLE.SV.W.0084.000000T0000Z-230721T0115Z/
Morrow OH-Knox OH-
841 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MORROW AND KNOX COUNTIES...

At 841 PM EDT, a severe thunderstorm was located near Sparta, or 10
miles south of Mount Gilead, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Danville, Chesterville, Sparta,
Waterford, Edison, Marengo, Fulton, Martinsburg, Gann and
Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4041 8292 4042 8302 4048 8302
      4049 8296 4056 8296 4058 8294 4050 8218
      4024 8221
TIME...MOT...LOC 0041Z 272DEG 38KT 4041 8280 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sullivan
987 
WWUS51 KCLE 210057 RRB
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
857 PM EDT Thu Jul 20 2023

OHC117-210107-
/O.CAN.KCLE.SV.W.0084.000000T0000Z-230721T0115Z/
Morrow OH-
857 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR MORROW COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4034 8265 4036 8264 4055 8264 4050 8218
      4031 8220 4031 8221 4026 8220 4024 8222
TIME...MOT...LOC 0057Z 278DEG 37KT 4050 8255 4027 8265 

$$

OHC083-210115-
/O.CON.KCLE.SV.W.0084.000000T0000Z-230721T0115Z/
Knox OH-
857 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR KNOX COUNTY...

At 857 PM EDT, severe thunderstorms were located along a line
extending from Fredericktown to near Centerburg, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Waterford, Martinsburg, Gann and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4034 8265 4036 8264 4055 8264 4050 8218
      4031 8220 4031 8221 4026 8220 4024 8222
TIME...MOT...LOC 0057Z 278DEG 37KT 4050 8255 4027 8265 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Saunders
611 
WWUS51 KCLE 210112
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
912 PM EDT Thu Jul 20 2023

OHC083-210121-
/O.EXP.KCLE.SV.W.0084.000000T0000Z-230721T0115Z/
Knox OH-
912 PM EDT Thu Jul 20 2023

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 915
PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty 
winds are still possible across the far eastern part of eastern Knox 
County, including cities such as Martinsburg and Danville.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4034 8265 4036 8264 4055 8264 4050 8218
      4031 8220 4031 8221 4026 8220 4024 8222
TIME...MOT...LOC 0111Z 275DEG 43KT 4049 8233 4026 8243 

$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:55 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 20, 7:55 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
755 PM EDT Thu Jul 20 2023

.SYNOPSIS...
A strong cold front will cross the region late this evening as
low pressure tracks into the eastern Great Lakes tonight. A
trough will linger over the region Friday before high pressure
builds in Friday night and Saturday. Another cold front will
approach late Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Squall line continues to sag southward with hail and strong
winds expected to continue into the southern CWA. Heavy rain has
caused some flooding issues. Strong convection moving across
western OH may clip the southern CWA MArion to MOunt Vernon.
Will continue to monitor closely. These southern storms have a
good chance of rotating.

Previous Discussion...
A severe weather outbreak remains on track this evening with
the potential for widespread damaging winds (biggest threat),
large hail, a couple of brief spin up tornadoes, torrential
rainfall, and vivid lightning. Current satellite and water vapor
loops show a well defined mid/upper shortwave trough crossing
into lower Michigan with an impressive H3 jet streak of 80-90
knots rotating around the base of the shortwave. This favorable
left exit region is aiding in vigorous convective development
over southern Michigan into northern Indiana where regional
radar loops shows a deepening and expanding squall line of
strong to severe thunderstorms. This line is moving into an
increasingly favorable environment as strong warm/moist
advection in response to the increasing upper divergence pulls
rich low-level moisture northeastward (low 70s dew points)
beneath a well established plume of steep mid-level lapse rates
(7 to 7.5 C/Km). This has already led to a large area of strong
instability over northern Ohio and the Lake Erie area
characterized by MLCAPE of 2500- 3000 J/Kg, and SBCAPE of
3500-4000 J/Kg. There has been widespread clearing behind the
first wave of convection that formed in far NE Ohio and NW PA
(which was tied to the moisture/theta e gradient), so expect
some additional surface heating and destabilization ahead of the
organizing QLCS. As the mid/upper shortwave crosses the
southern Great Lakes this evening, the very favorable dynamics
combined with the aforementioned thermodynamics will lead to the
line further strengthening and maturing as it crosses northern
Ohio and NW PA ahead of the trailing cold front. Strong westerly
deep layer and effective shear values of 40-50 knots combined
with shear vector orientation mostly perpendicular to the line
supports widespread damaging winds as the main threat, including
swaths of 75+ mph gusts due to bows and surges in the line.
These bows and surges will also likely lead to a couple of brief
QLCS tornadoes, and 0-3 Km shear values over 30 knots and
vectors mostly perpendicular to the line certainly support this.
For these reasons, the 2% tornado and 30% wind risks in the
SWODY1 continue to look very reasonable. Large hail is most
likely in NW Ohio late this afternoon where convection is still
semi discrete. HREF guidance shows 30 to 50% chances for updraft
helicity in this area which indicates mid-level mesocyclone
generation, and this coupled with the steep mid-level lapse
rates could generate swaths of 1 to 2 inch diameter hail.
However, the veering and strengthening low-level jet this
evening will solidify the QLCS and allow the wind threat to
dominate farther east, but some hail up to 1 inch is possible
anywhere.

In terms of timing, latest radar and CAMS indicate that the
convection should reach the I-75 corridor including TOL and FDY
around 21Z, the I-71 and I-77 corridors including CLE, MFD, and CAK
between 22 and 2330Z, and far eastern Ohio and western PA including
ERI and YNG between 2330 and 0030Z. These could be give or take an
hour depending on the degree of cold pool organization which will
influence how rapidly the line propagates. Stay safe this evening,
and have multiple ways to receive warnings in case the power goes
out.

The shortwave trough will continue eastward toward the eastern Great
Lakes tonight while becoming negatively tilted as it swings across
New England during the day Friday. This will allow the system to
occlude as the surface low lifts across the Saint Lawrence Valley
Friday morning and becomes stacked beneath the trough as the cold
front surges to the east coast by mid day. Drier air initially
behind the line of convection tonight should bring mainly dry
conditions to all areas by 04 or 05Z, but a surge of wraparound
moisture and surface trough will bring a few showers back to NE Ohio
and NW PA in the 09 to 14Z timeframe. Some of these isolated showers
could linger in NW PA through mid afternoon Friday before broad
surface high pressure building in from the western Great Lakes leads
to clearing skies and dry conditions everywhere by Friday evening.
This high will continue to build in Friday night.

Highs Friday will be refreshingly cooler and less humid with
mid/upper 70s expected. Lows tonight will dip into the low/mid 60s
with upper 50s/low 60s Friday night.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure should keep the region dry SAturday into Saturday
night. The next upper level trough moves overhead by Sunday
afternoon with increased chances of showers and thunderstorms. These
thunderstorms peak Sunday evening then decrease after midnight.
Temperatures should be near to slightly below seasonal averages over
the weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Showers and thunderstorms will be scattered across the region Monday
as an upper level trough crosses the region. A few
showers/thunderstorms likely linger into Tuesday as the trough
slowly moves east. As high pressure moves east of the region
Wednesday into Thursday it looks like some summer heat moves into
the region. Cant completely rule out isolated thunderstorms during
the afternoon and evening Wednesday and Thursday.

Seasonal temperatures anticipated Monday into Tuesday. Much warmer
Wednesday into Thursday with highs well into the 80. A few lower
90's possible.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Squall line continues to sink southward across northern OH and
northwestern PA. IFR a definite in and near the thunderstorms.
Conditions improve briefly ahead of the cold front after the
convection moves south of the region. In the wake of the cold
front MVFR ceilings should develop. These clouds lift slowly
Friday morning

Winds outside of thunderstorms will be generally SW at 10-15
knots this evening becoming NW at 5-10 knots behind the cold
front late tonight and Friday morning.

Outlook...Non-VFR may return in isolated to scattered showers
and thunderstorms Sunday afternoon and Monday afternoon.

&&

.MARINE...
Cold front moves across the lake this evening into the overnight.
Strong to severe thunderstorms move across the lake ahead of the
cold front with gust in excess of 50 knots possible. Significant
lighting is also anticipated with the squall line that should
develop. So not a good night for boating on Lake Erie.

Northwest winds expected on the lake Friday in the wake of the cold
front. The slightly longer fetch at 15 knots or so may get waves to
approach 4 feet for the afternoon into the evening from Cleveland to
Ripley. High pressure takes control of the region Friday night, then
persists into Sunday night with overall light winds.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas/MM
NEAR TERM...Garuckas/MM
SHORT TERM...MM
LONG TERM...MM
AVIATION...MM
MARINE...MM
Hazardous weather outlook, Jul 20, 7:43 PM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
743 PM EDT Thu Jul 20 2023

LEZ144>149-164>169-OHZ009>014-017>023-027>033-036>038-047-089-
PAZ001>003-212345-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
743 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142-143-162-163-OHZ003-006>008-212345-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
743 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 20, 7:52 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
752 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Hail             1 ESE Parma             41.37N 81.71W
07/20/2023  E1.00 inch       Cuyahoga           OH   NWS Employee

&&
Local storm report, Jul 20, 7:54 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
754 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Hail             1 ESE Parma             41.37N 81.71W
07/20/2023  E1.00 inch       Cuyahoga           OH   NWS Employee

            Corrects previous hail report from 1 ESE
            Parma.

&&
Special weather statement, Jul 20, 7:56 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
756 PM EDT Thu Jul 20 2023

OHZ036-210045-
Marion OH-
756 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of Marion County
through 845 PM EDT...

At 755 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Rue, or 13 miles southeast of Kenton, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marion, Prospect, La Rue, Waldo, Caledonia, New Bloomington, Green
Camp and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central Ohio.

&&

LAT...LON 4044 8325 4051 8325 4051 8342 4066 8342
      4064 8296 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 2355Z 270DEG 29KT 4051 8342

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sullivan
Local storm report, Jul 20, 8:02 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
802 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flood            Northfield              41.34N 81.53W
07/20/2023                   Summit             OH   Public

            Vehicle inundated/stuck in flood water,
            Route 8 closed.

&&
Local storm report, Jul 20, 8:21 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
821 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     Rain             1 SSW Seven Hills       41.36N 81.68W
07/20/2023  E3.00 inch       Cuyahoga           OH   Trained Spotter

            3 inches of rain in an hour.

&&

Maines
Local storm report, Jul 20, 8:26 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
826 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tstm Wnd Dmg     2 E Avon                41.45N 81.99W
07/20/2023                   Lorain             OH   Trained Spotter

            Two trees down on a house. Time estimated
            from radar.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:00 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull75 min
Jul 20, 8:04 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina, Richland, Wayne56 min
Jul 20, 8:12 PM EDTAreal Flood AdvisoryCLECuyahoga, Medina, Summit3 hr
Jul 20, 8:12 PM EDTTornado WarningCLEMedina, Wayne33 min
Jul 20, 8:37 PM EDTTornado WarningCLEStark, Wayne38 min
Jul 20, 8:59 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull116 min
Jul 21, 3:36 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake, Lorain6 hr
Jul 21, 3:36 AM EDTSmall Craft AdvisoryCLE6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.